MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number CXI-2.6-18-90-ANG
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
As originally reported, during an angioplasty, the hub of a cxi support catheter separated.The catheter was advanced through an unspecified 6 french sheath for left femoral access targeting the superficial femoral artery, ipsilaterally.The access site was not scarred, however, the patient's anatomy was calcified.The fitting was wiped down with heparinized saline and resistance was not felt upon advancement of the catheter.Upon removal, resistance was felt and the catheter hub "gave way".The user successfully pulled the remaining catheter from the patient.Fluoroscopy was performed; however, no additional procedures were required.A section of the device did not remain inside the patient's body.The patient did not experience any adverse effects due to this occurrence.Upon return and initial evaluation of the complaint device, on (b)(6) 2024, the catheter shaft was separated below the hub.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1: name and address - phone: (b)(6) , postal code: (b)(6).H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as originally reported, during an angioplasty, the hub of a cxi support catheter separated.The catheter was advanced through an unspecified 6 french sheath for left femoral access targeting the superficial femoral artery, ipsilaterally.The access site was not scarred, however, the patient's anatomy was calcified.The fitting was wiped down with heparinized saline and resistance was not felt upon advancement of the catheter.Upon removal, resistance was felt and the catheter hub "gave way".The user successfully pulled the remaining catheter from the patient.Fluoroscopy was performed; however, no additional procedures were required.A section of the device did not remain inside the patient's body.The patient did not experience any adverse effects due to this occurrence.Upon return and initial evaluation of the complaint device, on (b)(6) 2024, the catheter shaft was separated below the hub.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The used complaint device was returned to cook for investigation.The shaft was separated below the hub, with material remaining in the hub.A document-based investigation evaluation was performed.The device history record for the complaint lot found no relevant non-conformances.A review of the device history record for the sub-assembly lot found two relevant non-conformances on two devices; however, all affected product was scrapped.A review of complaint history found no additional complaints for this lot number.Cook also reviewed the device instructions for use (ifu).It states, ¿the catheter should not be advanced an area of resistance unless the source of the resistance is identified under fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Although two relevant non-conformance was noted on a sub-assembly lot, all non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient's anatomy contributed to this incident.The patient had calcified anatomy and resistance was felt, which likely contributed to the separation of the complaint device.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18858772
Report Number1820334-2024-00301
Device Sequence Number8173244
Product Code KRA
UDI-Device Identifier00827002565517
UDI-Public(01)00827002565517(17)260917(10)15660314
Combination Product (Y/N)N
PMA/510(K) Number
K122796
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2026
Device Catalogue NumberCXI-2.6-18-90-ANG
Device Lot Number15660314
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/28/2024
Supplement Date Received by Manufacturer04/23/2024
Initial Report FDA Received Date03/07/2024
Supplement Report FDA Received Date05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexMale